Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 23, 2005, 3:27 PM CST for Jefferson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 3:27 PM CST (21:27 UTC)
- Expired
- Feb 23, 2005, 4:30 PM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 232127
SVRLCH
TXC245-232230-
/O.NEW.KLCH.SV.W.0010.050223T2127Z-050223T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 PM CST
* AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NOME...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
MEEKER BY 335 PM CST
LABELLE BY 340 PM CST
BEAUMONT BY 350 PM CST
PORT ACRES BY 355 PM CST
CENTRAL GARDENS AND NEDERLAND BY 400 PM CST
PORT ARTHUR BY 410 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3005 9444 2988 9440 2981 9415 2988 9390
3011 9412
$$1 follow-up statement
000
WWUS54 KLCH 232204
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CST WED FEB 23 2005
TXC245-232214-
/O.CAN.KLCH.SV.W.0010.000000T0000Z-050223T2230Z/
JEFFERSON TX-
404 PM CST WED FEB 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM NEAR NOME HAS WEAKENED AND MOVED TO NEAR
BEAUMONT. THIS STORM IS NO LONGER SEVERE.
LAT...LON 3005 9444 2988 9440 2981 9415 2988 9390
3011 9412
$$
FNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:47 PM CST, 40 minutes earlier.
Area forecast discussion, Feb 23, 2:47 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 247 PM CST WED FEB 23 2005 .SYNOPSIS...THUNDERSTORM COMPLEX IS ABOUT TO EXIT SOUTHEAST TEXAS. CURRENT MOVEMENT TAKES THESE THUNDERSTORMS OUT OF SOUTH AND CENTRAL LOUISIANA DURING THE EARLY EVENING HOURS. THE STATIONARY FRONT REMAINS JUST NORTH OF THE AREA FROM EAST TEXAS THROUGH NORTH CENTRAL AND HAS WAVES. REINFORCING HIGH PRESSURE FROM THE PLAINS WILL SEND THE FRONT THROUGH LATE TONIGHT...REACHING THE COASTAL WATERS THURSDAY MORNING. OVERRUNNING RAIN WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED IN THE WAKE OF THE FRONT DUE TO INCREASING MOISTURE FROM THE PACIFIC. TEMPERATURES WILL FALL TO BELOW SEASONAL NORMS IN THE CHILLY RAINS. RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS LATE THURSDAY INTO FRIDAY AS THE FRONT SETTLES IN THE CENTRAL GULF...MOVING JUST FAR ENOUGH OFFSHORE TO END THE RAIN AND GIVE US A COOL DRY FRIDAY NIGHT. NEXT RAINFALL LOOKS TO BE AROUND MID-WEEK AS THE NEXT PACIFIC SYSTEM APPROACHES. && .DISCUSSION...STAYING WITH THE SLOWER NAM MODEL AS SWLY FLOW ALOFT WILL HELP PUT THE BRAKES ON THE FRONT...SHOULD NOT BE AS FAST AS THE GSM. THIS WILL PUT TEMPS WARMER THAN GUIDANCE TONIGHT. COULD HAVE GONE LOWER ON POPS FOR NRN ZONES TONIGHT BUT COMPROMISED WITH 50% WHICH IS STILL LESS THAN GUIDANCE NVA LOOKS TO IMPROVE THINGS PRECIPWISE LATER TNITE. SHALLOW FRONTAL SURFACE AND AMPLE MOISTURE SHOULD MAKE FOR A SOGGY DAY ON THURSDAY WITH K-INDICES IN THE 30S REFLECTIVE OF ELEVATED TSTMS IN THE GOOD CAPE ENVIRONMENT. LIKELY TO CATEGORICAL SEEMS TO BE A GOOD BET...BACKED UP BY ALL GUIDANCE. TEMPS WILL BE TRICKY...WENT 15 DEGREES LOWER THAN H85 TEMPS INDICATE DUE TO COLD ADVECTION...CLOUDCOVER AND RAINCOOLED AIR. NGM/NAM IS IN AGREEMENT. STAYED CLOSE TO NGM/GFS ON TEMPS IN THE EXTENDED EXCEPT MONDAY NIGHT WENT 4 DEGREES HIGHER OVER SOUTHERN ZONES FOR MATCHING UP PURPOSES. && .AVIATION...CANNOT RULE OUT DENSE FOG IF THE CONVECTION ENDS OVER THE BPT/LCH AREA. SEAFOG IS POISED TO MOVE IN FROM NEARSHORE WATERS WITH THAT LIGHT SOUTHERLY FETCH WE CANT SEEM TO SHAKE. LIFR CIGS ARE LIKELY. && .MARINE...CROSSOVER DEW PTS VS WATER TEMPS AND ONGOINGF REPORTS INDICATE THAT STUBBORN SEAFOG TO CONTINUE OVER THE NEAR SHORE WATERS...AWAY FROM TSTMS. FOG SHOULD LIFT SHORTLY AFTER DAYBREAK WITH THE SHIFT TO NORTHERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 62 62 49 61 / 30 80 40 30 KBPT 62 62 49 61 / 30 70 30 30 KAEX 56 56 44 57 / 50 80 40 20 KLFT 59 62 49 59 / 30 80 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE TSTM WATCH UNTIL 6PM LAZ028-029-031>033-042>045 TX...NONE. &&
Hazardous weather outlook, Feb 23, 6:00 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST WED FEB 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST WED FEB 23 2005 .DAY ONE...TODAY AND TONIGHT ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST SOUTH OF I-10 CORRIDOR... DENSE FOG WILL CONTINUE TO REDUCE VISIBILITY TO NEAR ZERO ACROSS PARTS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AND THE ADJACENT BAYOUS AND THE INTER-COASTAL WATERWAYS THIS MORNING. THE FOG WILL PRIMARILY IMPACT LOCATIONS SOUTH OF A LINE FROM LAFAYETTE LOUISIANA TO BEAUMONT TEXAS. THE FOG IS EXPECTED TO LIFT JUST A AFTER SUNRISE. SCATTERED THUNDERSTORMS TODAY WILL CHANGE OVER TO PERIODS OF RAIN DURING THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION AND INTO THE GULF. THE MAIN EFFECT OF THIS RAIN WILL BE THE RIVERS AND BAYOUS RISING FROM RUNOFF. THIS IS LIKELY TO ONCE AGAIN CAUSE SOME LOCATIONS ALONG AREA RIVERS TO MOVE BACK INTO FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF RAIN WILL CONTINUE INTO THURSDAY BEHIND THE FRONT ENDING DURING THE EVENING HOURS ON THURSDAY AS RAINS MOVE EASTWARD AND THE FRONT PUSHES DEEPER INTO THE GULF. TEMPERATURES TO REMAIN ON THE COOL SIDE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY. K. KUYPER
In the hours before
Local storm report, Feb 23, 10:29 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 S LAKE CHARLES 30.18N 93.20W
02/23/2005 0.75 INCH CALCASIEU LA PUBLIC
DIME SIZE HAIL 2 SOUTH OF MCNEESE STATE UNIVERSITY.
&&
FNLocal storm report, Feb 23, 10:48 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL CREOLE 29.80N 93.11W
02/23/2005 0.88 INCH CAMERON LA PUBLIC
NICKEL-SIZED HAIL REPORTED BY PUBLIC
&&
ITOLocal storm report, Feb 23, 10:52 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1052 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL GRAND CHENIER 29.77N 92.97W
02/23/2005 1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR-SIZED HAIL REPORTED BY PUBLIC.
&&
ITOLocal storm report, Feb 23, 12:00 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 2 SW OBERLIN 30.60N 92.79W
02/23/2005 0.75 INCH ALLEN LA PUBLIC
PUBLIC REPORTS 3/4 INCH HAIL.
&&
ERICKSONLocal storm report, Feb 23, 2:17 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MAURICE 30.11N 92.12W
02/23/2005 1.00 INCH VERMILION LA PUBLIC
REPORTED BY MAURICE ELEMENTARY SCHOOL.
&&
TMOGGEDLocal storm report, Feb 23, 2:26 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL YOUNGSVILLE 30.10N 91.99W
02/23/2005 0.88 INCH LAFAYETTE LA PUBLIC
&&
TMOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 12:33 PM CST | Severe Thunderstorm Warning | LCH | Orange | 27 min |
| Feb 23, 12:35 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 25 min |
| Feb 23, 1:01 PM CST | Severe Thunderstorm Warning | LCH | Orange | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.